Thunderstorm Wind, Sharp
- When
- April 27, 11:20 PM CST
- Where
- Sharp County, Cherokee Vlg
- Measured
- 50 kt (58 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.300, -91.517
Thunderstorm winds knocked down a large tree.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 27, 8:28 PM CST, 2 hours 52 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 928 PM CDT SAT APR 27 2002 BEEN KEEPING CLOSE TABS ON AREA RADARS DURING THE EVENING WITH LITTLE CONVECTION NOTED PRIOR TO 02Z. FINALLY STARTING TO SEE SOME SHRA/TSRA FIRE OVER NWRN AR AND SWRN MO. CAP HAD ALL BUT ERODED ON THE 00Z SOUNDING HERE AT LZK...BUT UPPER SUPPORT AND BETTER LOW LEVEL FORCING TO THE NORTH OF THE FA. LEADING EDGE OF DRIER AIR HAS WORKED AS FAR AS NERN OK AND FAR SWRN MO. PLAN TO LEAVE FCST AS IS ATTM AND WILL WATCH RADAR OVER THE NEXT FEW HOURS FOR FURTHER DEVELOPMENT. LAST FEW RUNS OF THE RUC STILL INDICATING SOME QPF OUTPUT OVER THE NRN HALF OF AR OVERNIGHT. IF CURRENT TRENDS CONTINUE...WILL PROBABLY UPDATED ZNS BEFORE MIDNIGHT TO REDUCE POPS AND REMOVE MENTION OF SVR STORMS. ..4.. .LZK...NONE.
ARZ004>007-013>016-023-024-280700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1140 PM CDT SAT APR 27 2002 ...TORNADO WATCH IN EFFECT UNTIL 400 AM CDT SUNDAY MORNING... A TORNADO WATCH HAS BEEN ISSUED FOR MUCH OF NORTH-CENTRAL ARKANSAS UNTIL 400 AM SUNDAY MORNING. WARM AND MOIST AIR CONTINUED TO INCREASE FROM THE SOUTH THIS EVENING IN ADVANCE OF A DRYLINE MOVING SLOWLY TOWARDS ARKANSAS FROM EASTERN OKLAHOMA. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE REGION INTO THE EARLY MORNING HOURS AS THE DRIER AIR PUSHES EASTWARD INTO THE UNSTABLE AIRMASS IN PLACE OVER NORTHERN ARKANSAS. STORMS THAT DEVELOP AND BECOME SEVERE WOULD BE CAPABLE OF PRODUCING DIME SIZE HAIL OR LARGER AND STRONG TO DAMAGING WINDS. ISOLATED TORNADOES ARE ALSO POSSIBLE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST WEATHER INFORMATION FROM YOUR NATIONAL WEATHER SERVICE. 44
The Little Rock radar (KLZK), 176 km away, was scanning. The volume nearest the first event began at 05:22 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds knocked down a large tree.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2002Every state in 2002This day in weather historyWarnings in Arkansas, April 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5291899.